Drought, Alexander
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Alexander forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Moderate drought conditions expanded over the remainder of southern Illinois during the month of October. The drought worsened to severe levels in far southeast counties, primarily the Wabash River Valley.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Moderate drought conditions expanded over the remainder of southern Illinois during the month of October. The drought worsened to severe levels in far southeast counties, primarily the Wabash River Valley. Soil moisture deficits increased to the point where 100 percent of topsoil in southeastern counties was rated short or very short on moisture. Due to high fire danger, outdoor burning was banned in several counties. At the Carbondale airport, only about three-quarters of an inch of rainfall was measured for the month. This was 2.16 inches below normal. Year-to-date rainfall deficits were close to ten inches. Crop harvests were completed in October, but final crop damage figures were not yet available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 30, 4:31 PM CST, 7 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 531 PM CDT THU SEP 30 2010 .UPDATE... DISCUSSION FOR 00Z FRIDAY ROUTINE TAF ISSUANCE. && .DISCUSSION... /PREVIOUSLY ISSUED AT 218 PM CDT THU SEP 30 2010/ FRONTAL PASSAGE THIS PM MAY BRING GUSTY NORTHWESTERLYS AS RIBBON OF HIGH BASED CU/AC ACCOMPANY THE BOUNDARYS PASSAGE. THE NAM EVEN TRIES TO GENERATE LIGHT QPF OUT OF IT...BUT THERE IS JUST NO MOISTURE BELOW ABOUT 7K FEET TO SUPPORT IT. ANTICIPATE DIMINISHING WINDS ON FROPA AND ESP AFTER NIGHTFALL WITH LOSS OF DIURNAL ENHANCER. NOT A LOT OF COOLING BEHIND THIS ONE...BUT THERE IS BEHIND THE NEXT ONE...WHICH COMES ABOUT THE SAME TIME DURING THE DAY ON SATURDAY. BOTH THE NAM AND THE GFS ARE NOW EVEN TRYING TO PRODUCE LIGHT QPF OUT OF IT ON ITS PASSAGE...BUT AGAIN THE NEGATING FACTOR IS GOING TO BE AN EXTREMELY DRY LOWER TROP THAT IT ENCOUNTERS. THEREFORE WE OPT TO LEAVE OUT ANY SUCH MENTION FOR NOW...WHICH AT THIS WRITING APPEARS TO BE THE PREDOMINANT COLLABORATIVE THEME AS WELL. WINDS MIGHT AGAIN BE GUSTY/FLIRTING IN THE 20S ALONG AND AHEAD OF THE BOUNDARY...WHICH MAY AGAIN HEIGHTEN FIRE DANGER SIMILAR TO TODAY. SATURDAY NIGHT AND ESP SUNDAY-SUNDAY NIGHT TEMPS COOL NICELY AS A RESULT OF FROPA. LOOK FOR HIGHS IN THE 70S OF FRIDAY-SATURDAY TO FALL TO 60S SUNDAY-MONDAY...AND LOWS IN THE 50S/40S TO DROP TO THE L40S AND EVEN U30S. THIS MIGHT? SET THE STAGE FOR PATCHY FROST NORTH/WEST SUN NIGHT...BUT AT THIS TIME IT LOOKS LIKE THE CENTER OF NEARBY SURFACE HIGH PRESSURE WILL STILL BE SITUATED TO OUR NORTH AND WEST AND THUS WE MIGHT STILL HAVE JUST ENOUGH OF A GRADIENT TO PRECLUDE ITS MENTION THIS FAR SOUTH AND EAST JUST YET. WHILE THE GFS AND ECMWF OFFER DIFFERING SOLUTIONS TO THE LONG RANGE...BOTH SUGGEST A DRY/SEASONAL NEXT WEEK...OFFERING JUST DIFFERENT TIMING TO THE DEPARTURE OF THE UPPER LOW...THE GFS BEING A TAD MORE PROGRESSIVE THAN THE ECMWF. SURFACE HIGH PRESSURE TO OUR NORTH AND WEST ON BOTH MODELS SUGGESTS A PREDOMINANTLY DRY/NORTHERLY COMPONENT OF FLOW...SO WE TEAKED TDS DOWNWARD JUST A TAD ACCORDINGLY. && .AVIATION... POST FRONTAL PASSAGE WIND GRADIENT A LITTLE HIGHER THAN I FORECAST IN LAST NIGHTS PACKAGE. PLAN TO KEEP GUSTS GOING THROUGH AT LEAST THE FIRST HOUR OF THIS FORECAST PACKAGE...BEFORE DROPPING WIND SPEEDS AT OR BELOW 5 KNOTS. ALTHOUGH MODEL GUIDANCE HINTS AT SOME LINGERING 75-85 PERCENT SURFACE BASED RELATIVE HUMIDITY BETWEEN 09-12Z FRIDAY...PLAN TO KEEP CEILINGS AND VISIBILITIES UNRESTRICTED THROUGH ENTIRE FORECAST PERIOD...AS WEAK DRY AND COLD AIR ADVECTION REMAINS IN PLACE BEHIND THE COLD FRONT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 643 PM CDT THU SEP 30 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 643 PM CDT THU SEP 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE DRY WEATHER PATTERN WILL PERSIST. WILL CONTINUE TO MONITOR AFTERNOON HUMIDITY...PEAK DAYTIME WINDS AND FUEL MOISTURE FOR POTENTIAL ELEVATED FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261635, 261636, 261637, 261638, 261639, 261640, 261641, 261642, 261643, 261644, 261645, 261646, 261647, 261648, 261649, 261650, 261651, 261652, 261653.